Oklahoma, 2007

Damaging Wind in Oklahoma, May 30, 2007

May 30, 2007 · NWS SHV · 1 event in 1 county or zone

southeast Oklahoma and southwest Arkansas allowed for the development of strong to severe thunderstorms during the morning and afternoon hours. A moist and unstable airmass resulted in the thunderstorms producing wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An upper level storm system parked across northeast Texas...southeast Oklahoma and southwest Arkansas allowed for the development of strong to severe thunderstorms during the morning and afternoon hours. A moist and unstable airmass resulted in the thunderstorms producing wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 30, 8:29 AM CST, 1 minute earlier.

Area forecast discussion, May 30, 8:29 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
929 AM CDT WED MAY 30 2007

.UPDATE...
UPDATE TO INCLUDE SVR TSTM WATCH 310 IN EFFECT UNTIL 19Z FOR ALL
EAST TX COUNTIES AND RAISE POPS FOR TX/OK/AR ZONES.

&&

.DISCUSSION...
MCS CURRENTLY TRACKING SSE THROUGH NCNTRL TX AND SOUTH OK IS
EXPECTED TO IMPACT MOST OF OUR EAST TX COUNTIES THIS MORNING AND
EARLY AFTERNOON. DAMAGING WINDS AND HAIL ARE THE PRIMARY THREATS
AS MORNING SOUNDING INDICATE MODERATE CAPE VALUES AND LIS BUT LOW
HELICITY NUMBERS. THE LAPSE RATE OVER EAST TX IS ON THE ORDER OF
AROUND 7 C/KM BUT LOWER OVER NORTH LA. WITH THE UPPER LOW OVER FAR
NE TX STILL EXPECT SHOWERS TO CONT TO DEVELOP OVER THE FAR EAST
ZONES AS DAYTIME HEATING TAKES PLACE. NO OTHER CHANGES WERE MADE
TO THE FCST.

&&

.AVIATION...

WATER VAPOR IMAGERY SHOWS UPPER TROUGH DIRECTLY OVER THE FOUR STATE
AREA...SLIDING ESE TOWARD MS...WHILE AREA RADARS SHOW A BOW ECHO
ENTERING THE OK-ARKLATEX FROM THE NW.  MVFR-IFR CONDITIONS WILL
SLOWLY IMPROVE INTO THE AFTERNOON BEHIND PASSAGE OF THE BOW ECHO.
WE/LL UPDATE TAFS AS NEEDED TO TIME THE BOW ECHO.
OVERNIGHT...FORECAST SOUNDINGS AND SATURATED SOILS INDICATE IFR-LIFR
CONDITIONS WILL BE PREVALENT MOST SITES BY SUNRISE...BURNING OFF TO
VFR-MVFR BY NOON.
&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  68  86  68 /  50  20  40  10
MLU  80  67  84  67 /  70  30  40  20
DEQ  82  66  84  65 /  50  20  20  10
TXK  82  66  85  68 /  50  20  20  10
ELD  81  65  84  65 /  50  30  40  10
TYR  84  68  87  69 /  50  10  20  10
GGG  84  67  87  67 /  50  10  20  10
LFK  86  69  87  67 /  50  10  30  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

02/44
Hazardous weather outlook, May 30, 6:35 AM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 AM CDT WED MAY 30 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301705-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
735 AM CDT WED MAY 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED AREA WIDE TODAY INTO TONIGHT.
A FEW STORMS ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND
ADJACENT PORTIONS OF SOUTHWEST ARKANSAS MAY REACH SEVERE LIMITS
TODAY. GUSTY WINDS UP TO 60 MPH...LARGE HAIL AND AND LOCALLY HEAVY
RAINFALL ARE POSSIBLE. STORMS ACROSS THE REMAINDER OF THE AREA
ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH MONDAY.
THUNDERSTORMS WILL BE ACCOMPANIED BY LIGHTNING...GUSTY WINDS...
AND LOCALLY HEAVY RAINFALL AT TIMES.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...EMERGENCY MANAGER...AND STORM SPOTTER
ACTIVATION MAY BE NEEDED ACROSS NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA AND SOUTHWEST ARKANSAS THROUGHOUT TODAY.

The radar

The Western Arkansas radar (KSRX), 159 km away, was scanning. The volume nearest the first event began at 14:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McCurtain

When
May 30, 8:30 AM CST
Where
McCurtain County, 15 mi WNW of Idabel
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.983, -95.072

Numerous trees downed 4 miles west of Valliant, Oklahoma.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27966.